MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XPT HCV (AHCV); HEPATITIS C VIRUS (ANTI-HCV) ASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XPT HCV (AHCV); HEPATITIS C VIRUS (ANTI-HCV) ASSAY
Model Number N/A
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/31/2021
Type of Reportable Event Malfunction
Event or Problem Description
The customer reports observation of a negative advia centaur xpt hcv (ahcv) result which was discordant relative to alternate-method testing.An initial nonreactive (hcv-negative) ahcv result was obtained.Repeat testing by an alternate method produced a positive result.When the sample was tested at an external reference laboratory, another positive result was obtained.Following the positive detection of hcv rna, the sample was genotype-tested, with a result of genotype 1b, where gentotype 6 (subtypes c-l) cannot be excluded.The hcv-positive result was accepted as correct.There are no reports that treatment was altered or prescribed nor of any adverse health consequences due to the discordant ahcv result.
 
Additional Manufacturer Narrative
A customer from outside the united states reports observation of a negative advia centaur xpt hcv (ahcv) result which was discordant relative to alternate-method testing.An initial nonreactive (hcv-negative) ahcv result was obtained.Repeat testing by an alternate method produced a positive result.When the sample was tested at an external reference laboratory, another positive result was obtained.Following the positive detection of hcv rna, the sample was genotype-tested, with a result of genotype 1b, where gentotype 6 (subtypes c-l) cannot be excluded.The hcv-positive result was accepted as correct.There are no reports that treatment was altered or prescribed nor of any adverse health consequences due to the discordant ahcv result.In response to the report of false-negative ahcv results, siemens subjected the advia centaur xpt instrument to a comprehensive service visit, with particular attention paid to probe positions and washing functions.Vacuum, dispense volumes, dark counts (luminometer background), and resuspension and wash sequences were checked.The indexer pin was cleaned and relubricated.No major issues were found, but it was noted that cuvette-bottom positions were adjusted for three of four reagent probes, and one cracked fitting was replaced to address observed leakage from the wash block.The ahcv instructions for use (ifu) states the following, under limitations: "the advia centaur hcv assay is limited to the detection of igg antibodies to hepatitis c virus in human serum or plasma (edta, lithium or sodium heparinized plasma)." "a negative test result does not exclude the possibility of exposure to or infection with hcv.Hcv antibodies may be undetectable in some stages of the infection and in some clinical conditions." "heterophilic antibodies in human serum can react with reagent immunoglobulins, interfering with in vitro immunoassays.Patients routinely exposed to animals or to animal serum products can be prone to this interference and anomalous values may be observed.Additional information may be required for diagnosis." siemens is investigating.
 
Additional Manufacturer Narrative
Mdr 1219913-2022-00236 was initially filed on 2022-08-02.Additional information, 2022-09-13: siemens has concluded the investigation.A customer from outside the united states reported observation of a negative advia centaur xpt hcv (ahcv) result which was discordant relative to alternate-method testing.The patient's initial ahcv result was nonreactive (hcv-negative).Repeat testing by an alternate method produced a positive result, and additional testing at an external reference laboratory also produced a positive pcr result.Following the positive detection of hcv rna, the sample was genotype-tested, with a result of genotype 1b, where "genotype" 6 (subtypes c-l) cannot be excluded.In response to the report of discordant ahcv results, siemens subjected the advia centaur xpt instrument to a comprehensive service visit, which included adjustments to cuvette-bottom positions for reagent probes.As the affected samples were not re-tested following this service intervention, it is not known whether this addressed the root cause.The affected sample was not available for testing by siemens.In-house data for ahcv kit lot 412 were reviewed; all product-release specifications were met.The ahcv instructions for use (ifu) states the following, under limitations: "a negative test result does not exclude the possibility of exposure to or infection with hcv.Hcv antibodies may be undetectable in some stages of the infection and in some clinical conditions." a product performance issue has not been identified.The customer is operational; no further investigation is required.Note: in section h6, the codes for investigation findings and investigation conclusion have been updated.

Brand Name
ADVIA CENTAUR XPT HCV (AHCV)
Common Device Name
HEPATITIS C VIRUS (ANTI-HCV) ASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
333 coney street
east walpole MA 02032
Manufacturer Contact
barry
333 coney street
east walpole, MA 02032
5082985306
MDR Report Key15148304
Report Number1219913-2022-00236
Device Sequence Number5671044
Product Code MZO
UDI-Device Identifier00630414473161
UDI-Public00630414473161
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P030056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/15/2022
Device Model NumberN/A
Device Catalogue Number10309061
Device Lot Number412
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/26/2022
Supplement Date Received by Manufacturer09/13/2022
Initial Report FDA Received Date08/02/2022
Supplement Report FDA Received Date09/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/15/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown